What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 24, 8:02 PM EST, 13 minutes earlier.
Area forecast discussion, Aug 24, 8:02 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
902 PM EDT Sat Aug 24 2019
.UPDATE...
A cold front pushing into southern GA along with plenty of
moisture and upper level energy is expected to keep convection
going well past midnight. The best chances will be across our
Georgia and Florida Big Bend zones. PoPs have been increased to
reflect latest radar trends. Otherwise, no other changes were made
to the forecast package.
&&
.PREV DISCUSSION [754 PM EDT]...
.NEAR TERM [Through Tonight]...
Already seeing a few showers and thunderstorms on the radar this
afternoon and will continue to see additional development. The
highest chances are across the inland areas through this evening.
Convection will linger into the first half of tonight and while
chances will decrease for the second half of the night, a few storms
will remain possible. Temperatures tonight will only fall into the
mid 70s, a few degrees above normal.
.SHORT TERM [Sunday Through Monday Night]...
At the mid and upper levels, a shortwave trough will dig into the
southern Plains and amplify the patter on Sunday and then it will
swing into the southern MS Valley on Monday. At the low levels,
we'll be situated to the northeast of weak ridging and to the west
of a weak low (Invest 98L). Rich tropical moisture will remain on
tap over the tri-state area both days, with PW values hovering
around 2-2.5". This pattern, along with our diurnal seabreeze
circulation, should combine to make for active showers and
thunderstorms each afternoon and evening. Highs will be in the upper
80s to low 90s and lows will be in the low 70s.
.LONG TERM [Tuesday Through Saturday]...
The upper level shortwave will lift northeastward, while a series of
shortwave trough eject into the longwave trough to our north. This
will keep the upper level trough over/just north of the area
basically through the period. Tropical moisture will continue to
influence the area through around Thursday. Thursday night/Friday, a
much drier air mass (associated with a weak front) will attempt to
push into the region, but will likely be shunted back north over the
weekend. Highs will be in the upper 80s to low 90s and lows will be
in the low-mid 70s.
.AVIATION...
[Through 00z Monday] Scattered thunderstorms will gradually
diminish this evening, but they may linger near ABY through the
evening hours. Low ceilings may develop late tonight around DHN,
ABY, and VLD with MVFR or possibly IFR conditions. Scattered
thunderstorms are expected again for Sunday afternoon.
.MARINE...
Light winds and low seas will continue outside of thunderstorms
through Tuesday night. Winds will increase slightly around Wednesday
as the pressure gradient tightens. There will be daily chances for
storms, which will peak in the late night and early morning hours.
.FIRE WEATHER...
Moist conditions and light winds will offset any fire weather
concerns over the next several days.
.HYDROLOGY...
The Steinhatchee River near Cross City continues to fall through
minor flood stage. No other area river sites are in flood stage.
Rainfall accumulations from scattered thunderstorms over the next
week is expected to be around 2-3", with locally higher values.
Widespread flooding is not anticipated, but isolated heavy rainfall
could lead to local flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 73 90 73 / 40 60 60 60 20
Panama City 77 89 75 87 76 / 30 50 40 40 40
Dothan 74 89 72 87 72 / 40 70 70 70 40
Albany 74 87 73 88 73 / 60 50 60 70 40
Valdosta 75 89 72 89 72 / 50 60 50 60 40
Cross City 75 92 74 90 74 / 30 50 50 40 20
Apalachicola 78 89 77 87 76 / 20 40 30 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Barry
NEAR TERM...Fieux
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...Barry
HYDROLOGY...Nguyen
In the hours before
Special weather statement, Aug 24, 7:16 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
816 PM EDT Sat Aug 24 2019
GAZ126-250045-
Lee GA-
816 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 845
PM EDT...
At 816 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving southeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Albany, Starksville, Byne Crossroads, Stocks, Forrester,
Philema, Palmyra, Century and Mossy Dell.
LAT...LON 3177 8399 3172 8403 3171 8402 3168 8402
3166 8401 3162 8405 3162 8421 3166 8426
3178 8416
TIME...MOT...LOC 0016Z 302DEG 5KT 3171 8414
42-DVDSpecial weather statement, Aug 24, 7:18 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT Sat Aug 24 2019
FLZ027-127-250045-
Coastal Wakulla FL-Inland Wakulla FL-
818 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA COUNTY UNTIL
845 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving northwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Bethel and Plum Orchard.
LAT...LON 3019 8433 3030 8432 3030 8425 3027 8424
3027 8407 3025 8407 3011 8413
TIME...MOT...LOC 0018Z 112DEG 5KT 3022 8419
42-DVDSpecial weather statement, Aug 24, 7:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
828 PM EDT Sat Aug 24 2019
FLZ018-028-118-128-250100-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Taylor FL-
828 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHWESTERN TAYLOR COUNTIES UNTIL 900 PM EDT...
At 827 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Woodville. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Scanlon, Econfina, Goose Pasture, Hells Half Acre, Cabbage Grove and
Fanlew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3009 8409 3010 8408 3021 8408 3028 8407
3033 8391 3017 8372 2986 8365
TIME...MOT...LOC 0027Z 318DEG 4KT 3023 8394
42-DVDSpecial weather statement, Aug 24, 7:39 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
839 PM EDT Sat Aug 24 2019
GAZ125-250115-
Dougherty GA-
839 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY COUNTY UNTIL 915 PM
EDT...
At 839 PM EDT, Doppler radar was tracking a strong thunderstorm over
Albany. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Putney, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Walker, Radium Springs, Lockett Crossing, South Albany,
Southwest Ga Regional A/P, Pecan City, Ducker, Acree and
Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3163 8401 3162 8400 3157 8400 3156 8398
3155 8398 3155 8400 3148 8400 3147 8398
3146 8398 3146 8400 3144 8400 3144 8438
3162 8441 3162 8405 3165 8402 3165 8399
TIME...MOT...LOC 0039Z 318DEG 4KT 3163 8418
42-DVDLocal storm report, Aug 24, 7:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 PM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM LIGHTNING 3 W BARRETTS 31.00N 83.25W
08/24/2019 LOWNDES GA 911 CALL CENTER
1 HOUSE STRUCK BY LIGHTNING IN THE NORTHERN
END OF THE COUNTY.
0735 PM LIGHTNING VALDOSTA 30.88N 83.30W
08/24/2019 LOWNDES GA 911 CALL CENTER
2 HOUSES WERE STRUCK BY LIGHTNING IN
VALDOSTA.
0735 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
08/24/2019 LOWNDES GA 911 CALL CENTER
A TREE AND POWER LINE WERE DOWN IN THE CITY
OF VALDOSTA.
&&Special weather statement, Aug 24, 7:52 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
852 PM EDT Sat Aug 24 2019
FLZ017-027-250115-
Inland Wakulla FL-Leon FL-
852 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND SOUTH
CENTRAL LEON COUNTIES UNTIL 915 PM EDT...
At 852 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Crawfordville, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, Wakulla, Shadeville, Leon Sinks, Lake
Munson, Wakulla Springs, Arran, Lutterloh, Hilliardville, Eight Mile
Pond, Vereen, Bethel, Helen and Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3013 8446 3033 8447 3038 8427 3021 8412
3020 8418 3020 8420 3018 8425
TIME...MOT...LOC 0052Z 335DEG 7KT 3030 8435
42-DVD